Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 180, NWS Twin Cities, MN

August 29, 20246 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 29, 2024, 4:18 PM CDT for 6 counties in Minnesota. It was in force for 57 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2024, 4:18 PM CDT (21:18 UTC)
Expired
Aug 29, 2024, 5:15 PM CDT
In force
57 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anoka County, MN, Chisago County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 49 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 4:19 PM CDTTSTM WND DMG2 Wnw Anoka, MNReport via X. Multiple large trees uprooted near Highway 10 and Cutters Grove. Time estimated from radar.
Aug 29, 4:19 PM CDTTSTM WND GST 801 Nne Anoka, MNTress uprooted.
Aug 29, 4:21 PM CDTTSTM WND GST 802 Wsw Andover, MNTrees uprooted.
Aug 29, 4:22 PM CDTTSTM WND DMG3 Ese Ramsey, MNPhoto report via X. Multiple large trees snapped. Time estimated from radar.
Aug 29, 4:25 PM CDTTORNADO3 Sse Oak Grove, MNA damage survey confirmed a tornado north of Andover MN.
Aug 29, 4:26 PM CDTTORNADO3 N Andover, MNEF1 tornado developed north of Andover in central Anoka County and continued north northeast 3.6 miles. Several trees were snapped or uprooted. Max winds were 90 mph.
Aug 29, 4:29 PM CDTTSTM WND DMG2 Ese Oak Grove, MNLarge pine trees downed blocking road southeast of Swan Lakes Estate on Viking Blvd.
Aug 29, 4:30 PM CDTTSTM WND DMGAndover, MNPhoto report via X. Large tree uprooted. Time estimated from radar.
Aug 29, 4:56 PM CDTTSTM WND DMG3 E Eagan, MNPhoto of significant tree damage sent via Twitter.
Aug 29, 4:56 PM CDTTSTM WND DMG3 Se Eagan, MNPhoto report via X. Maple tree snapped near base. Time estimated from radar.
Aug 29, 4:56 PM CDTTSTM WND DMGEagan, MNPhoto report via X. Large tree snapped at base. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 2:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

996 
WUUS53 KMPX 292118
SVRMPX
MNC003-025-037-053-123-163-292215-
/O.NEW.KMPX.SV.W.0180.240829T2118Z-240829T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
418 PM CDT Thu Aug 29 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Eastern Hennepin County in east central Minnesota...
  Northwestern Dakota County in east central Minnesota...
  South central Chisago County in east central Minnesota...
  Anoka County in east central Minnesota...
  Washington County in east central Minnesota...
  Ramsey County in east central Minnesota...

* Until 515 PM CDT.

* At 417 PM CDT, severe thunderstorms were located along a line
  extending from near Elk River to near Brooklyn Park to Bloomington,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Minneapolis, St. Paul, Bloomington, Brooklyn Park, and Eagan 
  around 425 PM CDT.
  Maplewood, Inver Grove Heights, Lino Lakes, South St. Paul, and 
  West St. Paul around 430 PM CDT.
  Woodbury, White Bear Lake, and Hugo around 435 PM CDT.
  Oakdale, Forest Lake, Lake Elmo, and Mahtomedi around 440 PM CDT.
  Stillwater, Chisago City, and Afton around 445 PM CDT.

Those attending the Minnesota State Fair are in the path of these 
storms and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS. 
SEEK SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4529 9276 4520 9277 4511 9274 4507 9280
      4503 9276 4497 9277 4494 9275 4478 9280
      4473 9332 4479 9333 4479 9338 4506 9344
      4519 9351 4533 9351 4538 9281
TIME...MOT...LOC 2117Z 249DEG 38KT 4533 9350 4508 9337 4485 9334 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
4 follow-up statements
655 
WWUS53 KMPX 292135
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
435 PM CDT Thu Aug 29 2024

MNC003-025-037-053-123-163-292215-
/O.CON.KMPX.SV.W.0180.000000T0000Z-240829T2215Z/
Hennepin MN-Dakota MN-Chisago MN-Anoka MN-Washington MN-Ramsey MN-
435 PM CDT Thu Aug 29 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN HENNEPIN...NORTHWESTERN DAKOTA...SOUTH CENTRAL CHISAGO...
ANOKA...WASHINGTON AND RAMSEY COUNTIES...

At 435 PM CDT, severe thunderstorms were located along a line
extending from near East Bethel to near Shoreview to near Eagan,
moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  St. Paul, Woodbury, Maplewood, Cottage Grove, and Inver Grove 
  Heights around 440 PM CDT.
  Chisago City around 445 PM CDT.
  Stillwater and Afton around 450 PM CDT.
  Lindstrom, Scandia, and Bayport around 455 PM CDT.

Other locations impacted by these severe thunderstorms include
Robbinsdale, Lake St Croix Beach, Wyoming, Lakeland Shores, North St.
Paul, Cedar, Lexington, Sunfish, Oak Park Heights, and North
Minneapolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4529 9276 4520 9277 4511 9274 4507 9280
      4503 9276 4497 9277 4494 9275 4478 9280
      4473 9332 4479 9333 4479 9338 4519 9334
      4534 9339 4538 9281
TIME...MOT...LOC 2135Z 267DEG 36KT 4532 9317 4505 9313 4477 9313 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
325 
WWUS53 KMPX 292146
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
446 PM CDT Thu Aug 29 2024

MNC003-025-037-053-123-163-292215-
/O.CON.KMPX.SV.W.0180.000000T0000Z-240829T2215Z/
Hennepin MN-Dakota MN-Chisago MN-Anoka MN-Washington MN-Ramsey MN-
446 PM CDT Thu Aug 29 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN HENNEPIN...NORTHWESTERN DAKOTA...SOUTH CENTRAL
CHISAGO...EASTERN ANOKA...WASHINGTON AND RAMSEY COUNTIES...

At 445 PM CDT, severe thunderstorms were located along a line
extending from near Stacy to near White Bear Lake to Inver Grove
Heights, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  St. Paul, Woodbury, Maplewood, Cottage Grove, and Inver Grove 
  Heights around 450 PM CDT.
  Scandia and Bayport around 455 PM CDT.

Other locations impacted by these severe thunderstorms include Lake
St Croix Beach, Wyoming, Lakeland Shores, North St. Paul, Lexington,
Sunfish, Oak Park Heights, Dellwood, Mall Of America, and Pine
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4529 9276 4520 9277 4511 9274 4507 9280
      4503 9276 4497 9277 4494 9275 4478 9280
      4473 9332 4479 9328 4515 9325 4534 9328
      4538 9281
TIME...MOT...LOC 2145Z 243DEG 36KT 4536 9300 4509 9299 4482 9305 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
832 
WWUS53 KMPX 292202
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
502 PM CDT Thu Aug 29 2024

MNC053-292212-
/O.CAN.KMPX.SV.W.0180.000000T0000Z-240829T2215Z/
Hennepin MN-
502 PM CDT Thu Aug 29 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENNEPIN COUNTY
IS CANCELLED...

The storms which prompted the warning have  moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Minnesota...and northwestern and west central Wisconsin.

&&

LAT...LON 4474 9320 4502 9310 4536 9304 4537 9298
      4538 9281 4529 9276 4520 9277 4511 9274
      4507 9280 4503 9276 4497 9277 4494 9275
      4478 9280
TIME...MOT...LOC 2202Z 262DEG 26KT 4536 9286 4509 9285 4482 9291 

$$

MNC003-025-037-123-163-292215-
/O.CON.KMPX.SV.W.0180.000000T0000Z-240829T2215Z/
Dakota MN-Chisago MN-Anoka MN-Washington MN-Ramsey MN-
502 PM CDT Thu Aug 29 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN DAKOTA...SOUTH CENTRAL CHISAGO...EAST CENTRAL
ANOKA...WASHINGTON AND EASTERN RAMSEY COUNTIES...

At 502 PM CDT, severe thunderstorms were located along a line
extending from Lindstrom to near Stillwater to Cottage Grove, moving
east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Stillwater, Bayport, and Afton around 510 PM CDT.

Other locations impacted by these severe thunderstorms include
Newport, Otisville, Lake St Croix Beach, Wyoming, Willernie, Lakeland
Shores, North St. Paul, Lilydale, Sunfish, and Oak Park Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4474 9320 4502 9310 4536 9304 4537 9298
      4538 9281 4529 9276 4520 9277 4511 9274
      4507 9280 4503 9276 4497 9277 4494 9275
      4478 9280
TIME...MOT...LOC 2202Z 262DEG 26KT 4536 9286 4509 9285 4482 9291 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
905 
WWUS53 KMPX 292215
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
515 PM CDT Thu Aug 29 2024

MNC003-025-037-123-163-292225-
/O.EXP.KMPX.SV.W.0180.000000T0000Z-240829T2215Z/
Dakota MN-Chisago MN-Anoka MN-Washington MN-Ramsey MN-
515 PM CDT Thu Aug 29 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAKOTA...SOUTH
CENTRAL CHISAGO...EAST CENTRAL ANOKA...WASHINGTON AND EASTERN RAMSEY
COUNTIES HAS EXPIRED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However, gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Minnesota...and northwestern and west central Wisconsin.

&&

LAT...LON 4474 9320 4502 9310 4536 9304 4537 9298
      4538 9281 4529 9276 4520 9277 4511 9274
      4507 9280 4503 9276 4497 9277 4494 9275
      4478 9280
TIME...MOT...LOC 2215Z 249DEG 38KT 4541 9268 4514 9267 4487 9273 

$$

Borghoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:17 PM CDT, 1 hour 1 minute earlier. Its key messages:

  • A line of severe storms is ongoing this afternoon and will continue through this evening. The main threats are damaging winds and heavy rainfall, but a couple of tornadoes and large hail are also possible.
  • Following this event, the weather will be pleasant through early next week.
Area forecast discussion, Aug 29, 3:17 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
317 PM CDT Thu Aug 29 2024

.KEY MESSAGES...

- A line of severe storms is ongoing this afternoon and will
continue through this evening. The main threats are damaging winds
and heavy rainfall, but a couple of tornadoes and large hail are
also possible.

- Following this event, the weather will be pleasant through early
next week.
&&

.DISCUSSION...
Issued at 216 PM CDT Thu Aug 29 2024

Severe storms are ongoing across west central and south central
Minnesota ahead of a front. Storm mode is somewhat messy, but these
initial storms will pose the greatest risk for a tornado or two
before things are expected to grow upscale and transition to more of
a damaging wind threat. The question is when/how far east this
transition will happen. SPC mesoanalysis suggests the environment is
more favorable for tornadoes across east central Minnesota into
western Wisconsin, so if cells can remain discreet enough, the
tornado threat will persist. The 19z MPX special sounding shows
impressive CAPE of 4200 J/kg and 35kts of shear, which is
considerably more shear than we saw with Monday's round of severe
weather. While pwats are around 1.5" (down from over 2" Monday
evening), locally heavy rain is still possible with QPF totals
around 1 to 1.5". Storms are also about an hour or so ahead of our
initial thinking, so expecting storms to reach the metro closer to
4:30-5pm and Wisconsin by 6pm. Showers aren't expected to linger
long behind this initial line, so thinking any precip will come to
an end by midnight.

Following this system, tranquil weather will prevail through the end
of the period. Temperatures this weekend will be in the low 80s for
Saturday before falling into the low 70s for Sunday and Monday.
Temperatures slowly creep back into the 80s by midweek with dry
weather continuing.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1240 PM CDT Thu Aug 29 2024

The IFR/MVFR stratus deck has shifted NE, but will still impact the
western Wisconsin sites for the early afternoon. A pocket of
clearing is visible over much of central Minnesota, while convection
is becoming more widespread along the western MN border. As the
front sags southeast, a period of heavy rain and convective wind
gusts will likely impact each site. Behind the line, cigs will
quickly rise and winds will weaken and shift out of the NW.
There is a chance for low stratus and patchy fog for some locations
overnight, especially over western Wisconsin.

KMSP...Timing is still on track, so not too much change for the
ongoing TAF. Scattered storms could arrive ahead of the front
around 20z, with the main line moving through close to 21-23z.
Some models indicate that more isolated storms storms could fill
in behind the main line, so we have maintained the tempo
through 01z for now.

/OUTLOOK FOR KMSP/
SAT...VFR. Wind SW 10-15kts.
SUN...VFR. Wind N 5-10kts.
MON...VFR. Wind S 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Dye
AVIATION...BED
Hazardous weather outlook, Aug 29, 3:38 PM CDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
338 PM CDT Thu Aug 29 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
302045-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
338 PM CDT Thu Aug 29 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Strong to severe thunderstorms will continue through late this
evening, mainly across eastern Minnesota and western Wisconsin.
Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

In the hours before

Local storm report, Aug 29, 3:02 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
302 PM CDT Thu Aug 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Gst     Paynesville             45.38N 94.72W
08/29/2024  M59 MPH          Stearns            MN   Mesonet

0255 PM     Tstm Wnd Dmg     1 E New Ulm             44.31N 94.45W
08/29/2024                   Nicollet           MN   Trained Spotter

            Multiple trees down and power outages in New
            Ulm.

0245 PM     Tstm Wnd Dmg     2 SW Willmar            45.11N 95.08W
08/29/2024                   Kandiyohi          MN   Public

            Large branches down on the southwest side of
            Willmar.

&&
Local storm report, Aug 29, 3:13 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
313 PM CDT Thu Aug 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Dmg     New Ulm                 44.31N 94.46W
08/29/2024                   Brown              MN   Emergency Mngr

            Delayed report of multiple downed trees
            blocking roads throughout New Ulm. Time
            estimated from radar.

&&

BED
Special weather statement, Aug 29, 3:38 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
338 PM CDT Thu Aug 29 2024

MNZ074-082-083-292115-
Brown MN-Blue Earth MN-Watonwan MN-
338 PM CDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BROWN...
NORTHWESTERN BLUE EARTH AND NORTHEASTERN WATONWAN COUNTIES THROUGH
415 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hanska, or 16 miles south of New Ulm, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Ulm, Madelia, Courtland, Hanska, La Salle, Grogan, New Ulm
Airport, Searles, and Flandrau State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Minnesota.

&&

LAT...LON 4404 9467 4433 9451 4430 9443 4427 9441
      4426 9433 4423 9427 4421 9424 4398 9449
TIME...MOT...LOC 2038Z 205DEG 27KT 4407 9453

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RMD
Local storm report, Aug 29, 4:06 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
406 PM CDT Thu Aug 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     Tstm Wnd Dmg     1 WNW Pierz             45.98N 94.11W
08/29/2024                   Morrison           MN   Trained Spotter

            Multiple twisted and downed trees up to 2
            feet in diameter throughout the Pierz
            Trailer Park. Time estimated from radar.

&&

BED
Local storm report, Aug 29, 4:11 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
411 PM CDT Thu Aug 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     Tstm Wnd Dmg     2 E Victoria            44.87N 93.62W
08/29/2024                   Carver             MN   Public

            Tree down and power line down blocking one
            lane of Highway 5 near the Arboretum east of
            Victoria. Relayed via Media.

&&

BED

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:11 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Stearns34 min
Aug 29, 2:17 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet28 min
Aug 29, 2:29 PM CDTSevere Thunderstorm WarningMPXKandiyohi31 min
Aug 29, 2:33 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet27 min
Aug 29, 2:37 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Stearns, Todd38 min
Aug 29, 2:44 PM CDTSevere Thunderstorm WarningMPXNicollet, Sibley46 min
Aug 29, 2:54 PM CDTSevere Thunderstorm WarningMPXBenton, Meeker, Morrison, Sherburne, Stearns51 min
Aug 29, 3:05 PM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Wright40 min
Aug 29, 3:12 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Scott, Sibley48 min
Aug 29, 3:31 PM CDTTornado WarningMPXMille Lacs, Morrison29 min
Aug 29, 3:37 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison53 min
Aug 29, 3:38 PM CDTSpecial Weather StatementMPXWatonwan37 min
Aug 29, 3:42 PM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott48 min
Aug 29, 3:50 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet, Watonwan25 min
Aug 29, 3:52 PM CDTTornado WarningMPXBlue Earth, Brown, Watonwan23 min
Aug 29, 4:08 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Le Sueur, Nicollet, Waseca36 min
Aug 29, 4:32 PM CDTTornado WarningMPXAnoka, Chisago, Isanti28 min
Aug 29, 4:53 PM CDTTornado Warning Tornado observedMPXChisago20 min
Aug 29, 4:54 PM CDTSpecial Weather StatementMPXSteele, Waseca36 min
Aug 29, 4:58 PM CDTSevere Thunderstorm WarningMPXChisago32 min
Aug 29, 5:30 PM CDTSpecial Weather StatementMPXWashington30 min
Aug 29, 5:34 PM CDTSpecial Weather StatementMPXSteele26 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.